AF Association

Bleeding experience

7years of AF on bisoprolol and apixaban i had a bad nose bleed last night

After plugging it for about 1 hour it stopped ok.

The blood seemed to coagulate and being on 2.5 i wondered about it as i thought that bleed does not stop.

I don't want to up the dose as it is badly affecting my hair which has now lost all texture and is very thin although since taking olive oil it seems to have stopped coming out.

Thinking of going back on warfarin as the effect of it can now be self measured

Confused but determined to get out of this PAF....Mike

7 Replies
oldestnewest

as long as you are on an anticoagulant you should do what suits you - after discussing with your doctor

Reply

Hello Harrybin, as you may appreciate we are not medically trained so cannot advise on medication dosing. That said, I would urge you not to tinker with your Apixaban dose without consulting you medics. Apixaban, as with other NOAC style anti-coagulants have fixed doses unlike warfarin which as I'm sure you know, can vary to provide optimum INR.

If you increase your current (same as for everyone under 80 and with normal kidney function), you are likely to seriously increase the risk of a bleed and thinning hair will be the least of your problems.

Regarding the effect of Apixaban on hair, most posts here seem to suggest that Apixaban does not normally affect hair whereas it is commonly know that warfarin can for some people.

Please do not increase your current dose of Apixaban without consulting your specialist or GP......

1 like
Reply

Thank you so much for taking trouble to reply....no i will make no moves except see about a review with GP.

Some one on the forum has suggested supplementing with hair jelly protein capsules to combat hair problems but again that might have an affect on the blood thinner.

Best regards mike

1 like
Reply

Im not sure what you mean by the effect of it can now be self measured. Do you mind me asking how you know your INR if you are not on Warfarin. Do you remember why you came off warfarin in the first place. It might be a good idea to have a chat with your cardiologist. Im on Warfarin and have had a few nose bleeds. They stop on their own accord. I have been stable on Warfarin for past 4 yrs. I do have minor bleeds when I cut myself. I dont worry if they dont bleed profusely.

Reply

Hi Jen....I understand from comments on here that you can have an INR self testing machine

I came off warfarin due to hair loss but i have found that all anticoagulants seem to adversely affect the hair,

With the other coagulate medication you do not have know yourINR it works in a different way. my hope and prayer is for this AF to go off (a miracle perhaps?)

Reply

You write "Confused but determined to get out of this PAF." Have you discussed ablation with your EP?

Reply

Hi I’m on apixaban and I’m on 5 mg x2 a day and if I’ve cut myself it bleeds a bit faster but stops in a couple of minutes also most medications can thin your hair so if your on any other medications it could be one of them and I don’t know how old you are but your hair does thin naturally as you age I do seem to ache a bit more than I use to but then again that’s another thing that can come with age

Reply

You may also like...